Jump to content
JC63

Bilobectomy

Recommended Posts

Hello everyone,

I was diagnosed with stage 2b nsclc, with no spreading, in July 2019. I had my right lower and middle lobe removed due to a 6.2 cm tumor being wedged between them. Two months after surgery, I started having tachycardia at rest and with exertion, which causes increased shortness of breath and dizziness. My doctor thinks it's my heart trying to compensate for the loss of lung lobes and will stop, but I'm still worried it might last forever. I am also doing four rounds of chemo and just finished my second round. 

I'm wondering how long will I be this short of breath and has anyone else had the increased heart rate issue after surgery? 

Thanks for your help!

Share this post


Link to post
Share on other sites

JC,

Everyone's pulmonary function to lung removal varies so there is no way to predict reaction. My normal (resting) heart rate went up dramatically to about 90 to 99 bpm after a right pneumonectomy about 16 years ago. Tumors blooming in my remaining lung were successfully treated but the scarring further affected my pulmonary capacity. With a reduced O2 inflow, the body needs to circulate oxygen faster to satisfy a normal demand thus the heart rate increases. 

If I have to exert myself, I suffer shortness of breath and dizziness. I also have trouble on long airline flights because the planes are pressurized at oxygen concentrations found between 6,000 and 8,000 feet (O2 concentration lower than sea level). But, I've lived a near normal activity level life with my reduced pulmonary capacity and increased heart rate without the need for supplemental oxygen.  Further, I was told that aerobic exercise would not improve my pulmonary capacity or circulation efficiency.  I hope this information helps.

Stay the course.

Tom

Share this post


Link to post
Share on other sites
23 hours ago, Tom Galli said:

JC,

Everyone's pulmonary function to lung removal varies so there is no way to predict reaction. My normal (resting) heart rate went up dramatically to about 90 to 99 bpm after a right pneumonectomy about 16 years ago. Tumors blooming in my remaining lung were successfully treated but the scarring further affected my pulmonary capacity. With a reduced O2 inflow, the body needs to circulate oxygen faster to satisfy a normal demand thus the heart rate increases. 

If I have to exert myself, I suffer shortness of breath and dizziness. I also have trouble on long airline flights because the planes are pressurized at oxygen concentrations found between 6,000 and 8,000 feet (O2 concentration lower than sea level). But, I've lived a near normal activity level life with my reduced pulmonary capacity and increased heart rate without the need for supplemental oxygen.  Further, I was told that aerobic exercise would not improve my pulmonary capacity or circulation efficiency.  I hope this information helps.

Stay the course.

Tom

Hi Tom,

My resting rate is in the 90's and up to 130 on exertion. The passing-out type feeling is scary and I hope it subsides. They told me things will continue to improve, but only time will tell. I am going to try pulmonary rehab and see if that makes a difference with my lung function. If not, I'll just have to accept my new normal and find a job that is more sedentary.

It sounds like you have been through a lot and have conquered cancer, which gives me hope. Thanks for the inspiration!

JC

Share this post


Link to post
Share on other sites
1 hour ago, BridgetO said:

Hi JC,  If pulmonary rehab doesn't  help with this, you might ask for a referral to a cardiologist. 

Hi BridgetO,

I spoke with the cardiologist and he thought it would eventually stop. I have an appt for a Holter monitor on Wednesday to rule out other causes. Hopefully, this will not be permanent. I'm also upset about the ringing in my ears from the cisplatin and hope to get the chemo changed over to something else. 

Thanks! 

JC

Share this post


Link to post
Share on other sites

Hi JC, 

I have an issue with the high heart rate also.  I now from reading here I am not sure if it is from lobectomy or from Chemo or anxiety or all of the above.

This can happen with just chemo alone...

http://www.cancer.ca/en/cancer-information/cancer-type/childhood-cancer-information/watching-for-late-effects/heart-problems/?region=ab

I do not currently have blood pressure issues for now but after my 1st chemo I became dehydrated and all of the sudden my heart rate increased to 80's and anxiety really set in.  I was very concerned and after discussing this issue with my ONC I had a heart Echo done A+ heart is healthy.  Then after completing my 2nd infusion just two weeks ago Cisplatin/Paclitaxel now I have a higher heart rate at rest high 80's - 90's and 120's after exertion.

Take care and I do hope we have heart rates lower soon.

Darla

Share this post


Link to post
Share on other sites

I had an upper right lobe lobectomy at the end of February.  I find that if I try to exert myself too quickly I get short of breath and sometimes dizzy.  If I increase my heart rate slowly I don’t get either.  I am no doctor but I disagree on the aerobic exercise front.  It may not be the cure but it certainly can’t hurt.  Meditation may also help with your heart rate.  Both may do nothing or they may do something.  Either way it’s not a bad way to fill some time each day.  

Hang in there.  I hope things improve soon.  

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...